Ohio, 2006

Hail and Damaging Winds in Ohio, July 2, 2006

July 2, 2006 · NWS CLE · 18 events in 12 counties and zones

14 thunderstorm wind, 4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$143,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 2, 1:58 PM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 2, 1:58 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
258 PM EDT SUN JUL 02 2006

.SHORT TERM(TONITE THROUGH TUESDAY NIGHT)...
AS EXPECTED WITH CONVECTION...THE MODELS DIFFER IN PALCEMENT OF THE
SMALLER CONVECTIVELY DRIVEN FEATURES OVER THE NEXT 48 HOURS.  WITH
AMS VERY MOIST WITH PWS 1.5 TO 2 IN AND INSTABILITY CONTG EVEN DURG
THE NITE SEE NO REASON WHY SHRA/TSRA ACTIVITY SHUD NOT BE FAIRLY
WIDESPREAD SO WL TEND TO LEAN TO THE HIER POPS EACH DAY.  BEST PD
FOR VERY LTL ACTIVITY ACCORDING TO MODEL AVGS APPEARS TO BE LATE
TNGT INTO MON AFTN WITH SOME WK RDGG AND GNL NEG VVS. HVY RA LIKELY
THRU TUE WITH THE TSRA. HAD BEEN ON THE FENCE TWD WHETHER TO PUT UP
FLOOD WATCH BUT NOW THINKING THAT THE AREA SHUD BE OKAY THRU ANY
CONVECTION THIS EVE AND WITH ACTIVITY DIMINISHING LATER TNGT TIL MON
AFTN DONT CURRENTLY SEE THE NEED. THREAT FOR SVR TSRA DURG AFTN AND
EVE SHUD ALSO CONT THRU DAYTIME TUE TIL CDFNT FINALLY MOVS THRU AND
HELPS TO STABILIZE AMS BY TUE EVE.  VERY WRM AND MUGGY CONDS WL BE
THE RULE THRU TUE ALTHO TUE TEMPS NOT AS WRM AS MON DUE TO MORE CLDS
AND CDFNT MOVG SE ACRS AREA.

&&

.LONG TERM (WED THRU SUN)...
FOR ONCE THIS SUMMER THE EXTENDED PRO0GS FM THE GFS RMN FAIRLY
CONSISTENT SHOWING THE SFC RDGG BLDG IN WED MORN WITH HI MOVG OVHD
REST OF WK AND THRU THE WEEKEND. ONLY PROB CUD BE S/W TROFS DROPPING
INTO MAIN TROF TRYING TO CREATE ENUF FORCING FOR PSBL SHRA INTO THE
NERN PART OF AREA WHERE BETTER MSTR CAN BE POOLED FM THE LAKES AND
DYNAICS A LTL BETTER. FOR NOW MAY JUST PUT A SLGT CHC FOR SHRA IN
THE NE DEPENDING ON HOW THIS COORDS WITH ERN BORDERING OFFICES.

&&

.AVIATION(18Z-18Z)...
FIRST SHOT OF PCPN MOVING ACROSS THE NRN COUNTIES...AIRMASS TO THE
WEST AND SOUTH BECOMING MORE UNSTABLE AS PER THE RUC AND PLENTY OF
SUN...THIS SEEMS REASONABLE. RIGHT REAR QUAD OF THE JET HELPING.
HOWEVER...THE ACTIVITY SHOULD DECREASE AFTER DARK. AS THE CLOUDS
DECREASE SOME FOG MAY FOR IFR TO MVFR BECAUSE OF THE MOIST AIR AND
SOME OF THE PRECIPITATION. THE ACTIVITY ON MONDAY MAY HOLD OFF IN NW
OHIO UNTIL AFT 21Z MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KIELTYKA
Hazardous weather outlook, Jul 2, 4:37 AM EST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
537 AM EDT SUN JUL 2 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-031200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
537 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE OUT OF MICHIGAN AND STALL OVER NORTHERN
OHIO TODAY. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG
THIS FRONT...AND IT IS POSSIBLE SOME OF THESE STORMS COULD BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT WILL REMAIN STATIONARY THROUGH TUESDAY NIGHT AND
ALLOW FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP MONDAY
AFTERNOON AND TUESDAY AFTERNOON. THESE STORMS COULD ALSO BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

LEINS

The radar

The Cleveland radar (KCLE), 134 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, Knox

When
July 2, 4:55 PM EST
Where
Knox County, Martinsburg
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.267, -82.350

Penny size hail was observed.

Hail, Crawford

When
July 2, 6:16 PM EST
Where
Crawford County, Chatfield
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.950, -82.933

Nickel size hail was observed.

Thunderstorm Wind, Hancock

When
July 2, 6:45 PM EST
Where
Hancock County, Van Buren
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
41.133, -83.650

A tree and large limbs were reported down.

Thunderstorm Wind, Richland

When
July 2, 6:50 PM EST
Where
Richland County, Plymouth
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
41.000, -82.683

A few trees were reported down.

Thunderstorm Wind, Huron

When
July 2, 6:50 PM EST
Where
Huron County, Plymouth
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
41.000, -82.683

A few trees were reported down.

Thunderstorm Wind, Ashland

When
July 2, 6:55 PM EST
Where
Ashland County, 3 mi S of Ashland
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.817, -82.300

Numerous trees were reported down.

Thunderstorm Wind, Huron

When
July 2, 7:00 PM EST
Where
Huron County, Plymouth
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
41.000, -82.683

Several trees and large limbs were reported down.

Hail, Richland

When
July 2, 7:00 PM EST
Where
Richland County, Plymouth
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
41.000, -82.683

Penny size hail was observed.

Thunderstorm Wind, Wayne

When
July 2, 7:24 PM EST
Where
Wayne County, Wooster
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
TRAINED SPOTTER
Coordinates
40.800, -81.933

Thunderstorm winds were estimated by a trained spotter to be 60 mph. Numerous trees and large limbs were reported down throughout Wooster.

Thunderstorm Wind, Lorain

When
July 2, 7:24 PM EST
Where
Lorain County, 5 mi S of Wellington
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
41.100, -82.217

A few trees were reported down.

Hail, Wayne

When
July 2, 7:25 PM EST
Where
Wayne County, Wooster
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.800, -81.933

Penny size hail was observed.

Thunderstorm Wind, Medina

When
July 2, 7:35 PM EST
Where
Medina County, 3 mi E of Lodi
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
41.033, -81.967

Numerous trees were reported down.

Thunderstorm Wind, Medina

When
July 2, 7:40 PM EST
Where
Medina County, Seville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
41.017, -81.883

A few trees were reported down.

Thunderstorm Wind, Summit

When
July 2, 7:55 PM EST
Where
Summit County, Manchester
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
40.933, -81.567

Several trees were reported down.

Thunderstorm Wind, Summit

When
July 2, 8:00 PM EST
Where
Summit County, Barberton
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
41.000, -81.633

Several trees and large limbs were reported down.

Thunderstorm Wind, Stark

When
July 2, 8:30 PM EST
Where
Stark County, 10 mi E of Canton
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
TRAINED SPOTTER
Coordinates
40.800, -81.200

Several large trees were reported down.

Thunderstorm Wind, Portage

When
July 2, 8:30 PM EST to 8:52 PM EST
Where
Portage County, Kent
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
41.150, -81.350

A tree and large limb were reported down.

Thunderstorm Wind, Stark

When
July 2, 8:30 PM EST to 8:40 PM EST
Where
Stark County, Harrisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
40.900, -81.233

Numerous trees were reported down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527464, 5527465, 5526822, 5526817, 5526823, 5526818, 5527389, 5527390, 5526816, 5527385, 5526820, 5526821, 5526819, 5526824, 5527391, 5527386, 5527387, 5527388.